Unidirectionalization of hamiltonian waves

Peter J. Olver

Research output: Contribution to journalArticle

9 Scopus citations

Abstract

We show how the restriction of certain bidirectional hamiltonian systems modelling nonlinear, one-dimensional wave propagation to waves moving in a single direction preserves the hamiltonian structure, even though the perturbation expansion of the bidirectional hamiltonian is not correct. A combination of the two approaches of direct hamiltonian perturbation theory and the method of multiple scales helps explain the apperance of integrable bihamiltonian wave models.

Original languageEnglish (US)
Pages (from-to)501-506
Number of pages6
JournalPhysics Letters A
Volume126
Issue number8-9
DOIs
StatePublished - Jan 25 1988

Fingerprint Dive into the research topics of 'Unidirectionalization of hamiltonian waves'. Together they form a unique fingerprint.

  • Cite this